question-icon

What causes itchy rashes on lower and upper legs after having Amoxicillin?

default
Posted on Mon, 16 May 2016
Question: Hi.. XXXXXXX here....got script for amoxicillin.....getting a reaction I think....hands are needles and pins....rash on lower legs....itching around upper legs....taking with hydrocodone...(dental procedure)....stopped amoxicillin and hands are returning to normal...still a little red...lower legs still very red...please advise....No past reaction from penicillin....but haven't taken in 18 or 20 years....I'm now 64 years. old...pls, advise...
doctor
Answered by Dr. Noble Zachariah (47 minutes later)
Brief Answer:
Allergic reaction to Amoxicillin probably

Detailed Answer:
Hello,
Welcome and thanks for your query.
I agree with you that it's likely to be an allergic reaction to Amoxicillin. Such reactions may occur at any age and in people who never had any allergic reaction before.
The reaction is not severe or life threatening. You may be able to control it with antihistamines like Benadryl. If it's not responding to antihistamine you may require to take a short course of steroids.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2318 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy rashes on lower and upper legs after having Amoxicillin?

Brief Answer: Allergic reaction to Amoxicillin probably Detailed Answer: Hello, Welcome and thanks for your query. I agree with you that it's likely to be an allergic reaction to Amoxicillin. Such reactions may occur at any age and in people who never had any allergic reaction before. The reaction is not severe or life threatening. You may be able to control it with antihistamines like Benadryl. If it's not responding to antihistamine you may require to take a short course of steroids.